Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Steroids are making me hungry :(


09-09-2013, 10:41 PM   #1
Marielle
 
Join Date: Aug 2013
Location: Ontario
Steroids are making me hungry :(

Hi,

I just started on a low dose of steroids for the first time as I was diagnosed almost a month ago. It's been a few days that I have been on them and before with just pantasa I felt that my eating, hunger and weight were more under control and now I find every night I am starving and even if I eat I don't feel satisfied. Other times, I get full pretty fast, it is so up and down for me. I don't want to gain weight but it is hard going to bed hungry.

Any suggestions would be helpful
09-09-2013, 11:24 PM   #2
AngelCC
 
AngelCC's Avatar
 
Join Date: Sep 2013
Location: independence, Ohio
Hi,
Which steroid and dosage exactly?
09-09-2013, 11:26 PM   #3
Marielle
 
Join Date: Aug 2013
Location: Ontario
Entocort 3 pills a day.
09-09-2013, 11:42 PM   #4
AngelCC
 
AngelCC's Avatar
 
Join Date: Sep 2013
Location: independence, Ohio
I take Budesonide Ec 3 Mg (same thing I think)
3-pills in the morning. They don't make me hungry. idk.
Are you drinking plenty of water to flush you out and fill you up?
09-13-2013, 05:01 AM   #5
dxw
 
Join Date: Jun 2011
Being hungry and some weight gain can happen with steroids. It can be vey difficult. I decided chubby is ok if the steroids make you feel healthier. If you do gain a little weight you will probably lose it when you feel better, when you don't feel well you usually aren't as active.
09-14-2013, 11:34 PM   #6
Jennifer
Adminstrator
 
Jennifer's Avatar
Its very likely you weren't eating much before and the steroids may be making you feel better enough to eat more. As suggested try increasing your fluid intake because your body may simply not be hydrated enough and may help give you a full feeling. Protein can also make you feel fuller longer. If you're going to snack try to make smart meal choices (no sweets, no salty snacks like chips etc).

I only noticed the appetite increase with Prednisone myself, not with Entocort. I hope its just making you feel better.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Steroids are making me hungry :(
Thread Tools


All times are GMT -5. The time now is 01:52 PM.
Copyright 2006-2017 Crohnsforum.com